You are viewing iud_divas

Previous Entry | Next Entry

I've been reading a lot of the questions on here and other sites, but I can't find exactly what I'm looking for.

First off, I'm 24 and I've never had any children. I don't know how else to start other than to explain the whole experience thus far.. Lol. Well here it goes.. I had been using the NuvaRing for the past 4 years up until last month. I got the Paragard inserted on December 13th( which happened to be the 2nd day of my period) because I was tired of having a monthly routine and I didn't like the effects of the hormones on my body. I had horrible cramps post insertion for about 4-5 days. It was the worst pain I've ever felt. My doctor said that was normal because of me never being pregnant before. She prescribed me Vicodin to help with the pain. That made it bearable. My period lasted 8 days which I expected because of everything I read and was told by my doctor. It was a bit rough because I was used to having a very light period that lasted 3 days every month, with some bad cramps but Excedrin Menstrual Complete always relieved them. I went a week without bleeding, but then spotted for the next 2 weeks. I started getting REALLY bad cramps and my period came yesterday. The amount of bleeding yesterday wasn't much different than last month's, but today I'm getting a bit freaked out. I'm wearing a super tampon and a overnight pad for backup because I'm bleeding through the tampons so fast, and I have to change them about every hour. I know with Paragard us ladies are told we're going to have heavier/longer "natural" periods, but how heavy is too heavy? I'm experiencing extremely heavy bleeding, not too many clots like I've had before, but not to be gross, I seriously feel as though I am gushing blood if I'm standing up or running around like I was at work earlier. I'm having really bad cramps just like post insertion of the IUD, luckily I have some of the prescription left from last month.There's not much else I can do because of course it's the weekend so I can't talk to my doctor until Monday morning, I'm just wondering if anyone else has experienced this like I am, or should I worry and get to the doctor/ER?

Comments

( 14 comments — Leave a comment )
enismirdal
Jan. 7th, 2012 10:56 am (UTC)
If you're going through one super tampon an hour that's coming out saturated in blood, that's normally considered excessive-and-beyond-normal, even with Paragard. It's good that you're still sounding quite calm about this, but I think if you've been bleeding at that rate for a few hours now, it's a good idea to see medical advice without delay - ER, Urgent Care or whatever is available. (It's possible they'll just decide it's normal for Paragard, but at that rate of bleeding, I would advise that you don't take the risk of wait and see as you could end up losing quite a lot of blood if it carries on like that for much longer!)
thrives
Jan. 7th, 2012 12:56 pm (UTC)
Well, crud. I was just going to say, that's my normal period, PRE-ParaGard. I used to have a couple of days of even an Ultra only lasting for an hour.

I never went to the ER, but if it was particularly bad, I did tend to take iron and/or ibuprofen.
enismirdal
Jan. 8th, 2012 01:05 pm (UTC)
Ah, OK. I'm just going off what other people have said - if a tampon holds about 12ml of blood and you're going through one an hour for 10 hours, that's 120ml of blood - and if you get that for 2-3 days continuously you're talking quite a lot. But it does seem now that other people do regard that as normal!
herladyship
Jan. 7th, 2012 03:15 pm (UTC)
That sounds like my normal period (and why I chose Mirena over Paragard). I highly recommend talking to a doctor - I have to take iron supplements every month to avoid anemia.
divineoubliette
Jan. 7th, 2012 03:44 pm (UTC)
If she describes heavy flow and especially if she has any postural (dizzy or palpitations with standing) symptoms, instruct her to drink several extra cups of salty fluids such as tomato or vegetable juices or bouillon type soups.
Next tell her to take at least one tablet (200 mg) of ibuprofen every four to six hours. (If she is having dysmenorrhea then the ibuprofen, to be effective for cramps, must be taken frequently enough to stay ahead of them.) Non-steroidal anti-inflammatories decrease the amount of flow by 25-30% by altering the endometrial prostaglandin balance.
Also have her start taking one tablet of iron a day. If her ferritin is low or if hemoglobin or hematocrit are low she should continue this for one year to replete her iron stores.
http://www.cemcor.ubc.ca/help_yourself/articles/managing_menorrhagia

Many women on IUD Divas swear by taking Ibuprofen to relieve heavy bleeding. I would take 3 tablets every 4 - 6 hours the entire time you are bleeding and see if tilting your prostaglandin balance doesn't relieve some of the cramping and heavy bleeding.

Another suggestion is taking Yarrow, it's a hemostatic herbs that should help staunch the bleeding.

You could go to your doc but they may just end up prescribing you birth control pills, other clinical treatments include - Iron supplements
Nonsteroidal anti-inflammatory drugs (NSAIDs) ie Ibuprofen, progesterone or switching IUDs to a Mirena.
http://www.mayoclinic.com/health/menorrhagia/DS00394/DSECTION=treatments-and-drugs

Good luck!
adamantplatypus
Jan. 7th, 2012 03:45 pm (UTC)
I recommend vitamin E. Pre-paragard I was the EXACT same way.

Post paragard on 400 IU of vitamin E, using a light tampon on day one is over-kill and I get by with a normal tampon for about 5 hours before I have to change it.

My periods are actually better on Paragard.
fluffmyflamingo
Jan. 8th, 2012 11:27 am (UTC)
I just got my first true period since insertion and I too was getting through super tampons by the hour on day one at least! Not sure if it's the same for you as you mentioned absence of clots but I put it down to consistency of the blood as much as the quantity because it seems to have become really watery strangely with my paraguard equivalent iud. Sorry if that's too much info!
Sara Courtnie Geisse
Jan. 8th, 2012 11:58 am (UTC)
That is exactly the case with mine.. Today has not been nearly as bad as yesterday. I was just scared bc how much blood there was.. And the consistency of it.
fireaphid
Jan. 9th, 2012 07:58 am (UTC)
It's a good sign that it's improved a bit! But I would still urge you to let your doctor know about it. The general rule is that heavy bleeding becomes a serious health concern at the "one pad/tampon per hour" mark.
fluffmyflamingo
Jan. 11th, 2012 08:05 am (UTC)
Just thought I'd add an update to hopefully reassure you in case you're still worried - I just yesterday started my second period post insertion. I was thoroughly expecting a repeat of last month's bloodbath and was braced with 2 boxes of super plus tampons and spare underwear... Only to find it is much much much lighter this month and the consistency of the blood has returned to normal and is no longer watery! Not only that but I've had no aching or bloating like day 1 of the last one! Hopefully as you had similar symptoms to mine that means you'll see a vast improvement in yours next month too :)
fluffmyflamingo
Jan. 12th, 2012 07:27 am (UTC)
OK my apologies I definitely jumped the gun posting that comment, day 2 and my period is just as bad as last month :( The only improvement is I definitely haven't experienced the aching or bloating that I did so if that's any comfort there is an improvement there! Think I will be doing a post of my own tbh to see if any other divas have this problem with watery consistency blood and whether it improves or if vitamin E or something would improve the situation! Sorry for the false hope :/
Sara Courtnie Geisse
Jan. 12th, 2012 10:17 am (UTC)
After reading all of these posts I started taking vitamin e(on day 3 of my period). It seemed to help tremendously. My period still lasted twice a long as as it did pre-paragard, but I was only changing my tampon every 3-4 hours instead of every hour or less. I'm definitely going to stick with taking it. If you find anything else that helps let me know! And I'll do the same for you! Thanks for posting!
fluffmyflamingo
Jan. 12th, 2012 10:24 am (UTC)
I've just had kindly recommended from my post tranexamic acid, called Cyklo-F or Femstrual in the UK and available OTC, it increases clotting and so is used to treat extra heavy periods. I'm gonna give that a whirl and also the vitamin E so I'll let you know if I see any improvement!
swellbelle
Jan. 12th, 2013 12:42 am (UTC)
I had my Paragard placed December 19. I'm 24 and nulliparous. It was placed during my period, and my period was actually lighter for the rest of the week than it usually had been. I stopped bleeding completely for a day or two, then spotted for a week and a half straight. I had a few days of no bleeding, then my real period came a week earlier than expected. It started Sunday evening, then basically disappeared Monday, returned in the form of a light flow Tuesday, then yesterday and today it's been heavy. For several hours today, I was soaking a super (green wrapper) tampon every hour. It's slowed down to every hour and a half to two hours. I take 400 mg of vitamin e (mixed tocopherols) every morning and I haven't seen a reduction in bleeding.

Honestly, I'm more annoyed than worried. I don't feel weak or dizzy or anything. I'm going to take a leafy salad for lunch to work tomorrow to replenish some iron. I take a multivitamin every night.

I know they say you should go to a doctor if you're bleeding that heavily, but it seems as though many of us bleed like that. If it's still bad tomorrow, I might call my doctor. Otherwise, I'll just bring it up at my first checkup.
( 14 comments — Leave a comment )

Latest Month

September 2014
S M T W T F S
 123456
78910111213
14151617181920
21222324252627
282930    

Profile

IUDdivas
iud_divas
IUD Divas
Powered by LiveJournal.com